MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PERSONA 0 DEG KEEL TIBIAL PEG DRILL; INSTRUMENT, KNEE

ZIMMER BIOMET, INC. PERSONA 0 DEG KEEL TIBIAL PEG DRILL; INSTRUMENT, KNEE
Model Number N/A
Medical Device Problem Codes Fracture (1260); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the peg drill fused to the tibia baseplate guide while preparing the tibia plateau.The drill tip broke off.No pieces fell into the patient and all pieces were recovered.No patient harm or impact reported.
 
Additional Manufacturer Narrative
(b)(4) g2: canada.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: b4, b5, d4, d9, g3, g6, h1, h2, h11.The product has been received by zimmerbiomet.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: b4, b5, g3, g6, h1, h2, h3, h4, h6, h10, h11 visual inspection of the returned sizing plate exhibits signs of use (scuffs, scratches) and one of the holes is damaged.The peg drill has also fractured, and not all fractured pieces were returned.Further testing of the fractured drill states that the fracture surface artifacts suggest the overload mode of failure.Review of the device history records identified no related deviations or anomalies during manufacturing related to the reported event.The peg drill is compatible to be used with the tibial sizing plate.Medical records were not provided.This complaint is confirmed via product evaluation.A definitive root cause cannot be determined.No corrective actions, preventive actions, or field actions resulted after investigation of this event.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
PERSONA 0 DEG KEEL TIBIAL PEG DRILL
Common Device Name
INSTRUMENT, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21101979
Report Number0001822565-2025-00086
Device Sequence Number18301996
Product Code JWH
UDI-Device Identifier00889024632455
UDI-Public(01)00889024632455(10)ZB7654265
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K221479
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42539901831
Device Lot NumberZB7654265
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2024
Supplement Date Received by Manufacturer01/21/2025
06/09/2025
Initial Report FDA Received Date01/08/2025
Supplement Report FDA Received Date02/13/2025
06/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/18/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown